Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
IDidThisToMyself:(

Can someone please give me some encouraging words

Recommended Posts

Hi everyone,

 

I am on my second course of accutane and I am feeling really depressed, run down and tired. I remember the first course was a nightmare and this time around seems to be even worse. I have body acne on my chest, shoulders and arms induced by testosterone. I really wish I could remember the stages and improvements as I went along in my first course, but I tried so hard to block it out whilst on it. The first time I was on, I did make a full recovery, but I don't remember my skin being in such poor condition the first course. My arms are soooo dry and skin looks miserable on my chest, shoulder and arms. It spared my back this time around for some reason thank god.

I am only on my 20th day of 40mg and I am not noticing significant improvements yet. Does anyone recall having dry red bumpy arms with visibly enlarged white oil glands all over (look like slightly raised bumps at different lighting angles). Does anyone recall if they went away and their arm and skin began to smooth back out to an even texture and these white visible oil glands began to shrink?

When did that occur for you guys if you had body acne like me? Was it in your 2nd month? 3rd month? Did it happen at all?  Is there any studies done that show the timeline vs dosage for oil gland shrinkage?

 

Right now I feel like It will never go away and my skin will forever be bumpy and you will always be able to see these little white oil glands on my skin. They say accutane shrinks these  oil glands, but how long does it take? 40 mg surely isnt enough so far to make this happen right? Can anyone sympathize with this and give a glimpse of hope for the end of my accutane course? I really hope my skin recovers from this. I hate it so, so much, and hate it even more that it is my fault.  Thanks for anyone that can offer any words of hope.

Share this post


Link to post
Share on other sites

Do you have a white/yellow coating on your tongue, plus the skin symptoms that you describe ? If so, you probably have a candida outbreak (on your skin), not acne. Do you have dandruff, plus the skin symptoms that you describe. If so, you probably have malasezzia, not acne. If you have either, or both these symptoms, get back to me and I can provide advice on how to control the problem.

Candida and malasezzia are fungi. Outbreaks of candida and malasezzia are caused by taking antibiotics.

Share this post


Link to post
Share on other sites

@Aussie Scientist

Thanks for the concern and info. I don't have dandruff (other than just having dry scalp from accutane) and just normal color on the tongue. However,  I bought some Nizoral shampoo just in case it is a fungi issue and I will use that for a couple weeks on the body to see if it helps. It is very hard to describe the problem I am having. I have not seen any pictures on the internet that look similar and it is extremely hard to capture in photograph since it is under the skin.  The best I can describe it is, it looks like white millia or white sebaceous hyperplasia UNDER the skin. It has no raised aspect. I am really hoping that they are enlarged oil glands from the testosterone (A study has been done showing that high levels of testosterone increase sebaceous gland size by over 83%). I am hoping this is the case and will decrease after a couple months of accutane, I wish I could get someone else to confirm this. 

Share this post


Link to post
Share on other sites

Nizoral shampoo is very harsh and it won't necessarily control fungus. I would apply topical clotrimazole cream and see if that helps. I am happy to provide more advice, if you wish.

The white milia etc. are possibly the body's response to the fungus.... 

Have you taken oral antibiotics recently ??

Share this post


Link to post
Share on other sites

I took two courses of Accutane as well, and it was very hard on me. I also developed small bumps all over my arms. At first I didn’t understand what it was. I eventually found out it was a hypersensitivity to the sunlight induced by Accutane. I would break out in this rash of small bumps on my arms, hands and knees. It was miserable. Not to mention it made my acne so much worse, and my skin extremely dry. I stopped mine a few months in. Once off of it, the sun sensitivity decreased but it remained for years. The dryness in my skin resolved, and I actually have never been as oily since being on Accutane, so it did help with respect to my overactive oil glands. This was about 10 years ago. Overall,  Accutane was not successful in treating my acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×